advertisement
Question
Posted by: SM | 2009-07-30

RE: PREDNISONE AND DEPRESSION

Hi There
I hope you can help me. My husband has been prescribed prednisone as a last resort to control a skin disorder. He has been on it for a week now. The last 4 days have been unbearable, he is moody, depressed, anxious, short tempered and is pushing me away. An incident happened about 10 months ago and we had a fight about it, now with all of a sudden he is upset about it again and completely cold towards me. He does not say " I Love you"  anymore when we put the phone down as we have been doing for 5 years and he is exceptionally short with me. I have tried talking to him but it is like he is a total stranger. The last time he was like this he was thinking of ending our marriage. I am petrified firstly because I fear what might happen between us because he is on the prednisone and I feel completely alone and unloved. I knw he needs to complete the prednisone which should be in about 2 weeks or so but I honestly dont know how to carry on living on egg shells anymore. Please help and also please advise if it is a known side effect of prednisone and how long after taking the last tablet will it remain in his system for. Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Steroids may be highly efective in treating a number of serious disorders, but they can indeed have unpleasant side-effects in regard to mood, and we seem to vary as to how sensitive we are to this potential side-effect, individually. This should be reported to the prescribing doctor, who might want to consider trying a different steroid, after a short gap, which might not affect your husband in this way. Also clarify what the plan is --- how long will he be expected to stay on the steroid, as thse effects should clear up not long after he stops taking the prednisone. The sort of euphoria Liza described is a more common side-effects of prednisone, but the symptoms you describe could potentially be cause buy the drug, too.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Liza | 2009-07-30

I' ve used prednisone in the past. It did not have a depressive effect with me. It actually caused a feeling of extreme wellness and slight euphoria (hypomania), which is the opposite of depression. Depression is also not listed as a side-effect in the pharmaceutical leaflet.

Perhaps your husband has another reason why he is depressed and moody. Your best bet would be go to couples counseling together. Any problems he might have should come out then even if he needs to receive some counseling on his own and/or use anti-depressants for a while.

Good Luck
Liza

Reply to Liza

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement